T Nation

Seeking Feedback on my Testosterone Usage Program


#1

Before I start my first thread I want to thank the owner for putting together this site, which is seemingly very beneficial. It’s great that someone can make such a contribution to people.

I have arrived at this point after reading several articles here and on other sites regarding the benefits of testosterone supplementation. I have a limited knowledge of this subject.

I am a 41 year old male. I live in Greece where it is legal to buy little 250mg bottles of testosterone over-the-counter. In the last several years I have started to develop ailments that are chronic. I have been diagnosed with recurring kidney stones, IBS and prostatitis. I also suffer from low energy, which may in part be due to my bad metabolism thanks to my IBS.

About 22 days ago i finally decided to try testosterone to improve my health. Before starting I took some blood tests. My goal is to develop muscle gains, improve energy and healthy generally. I would like to know if i need to take an AI or anything else to protect my health while i take T. I also would like to know if it seems right for me to take T for the rest of my life. Generally, I seek feedback from those who are well versed on this subject.

PRE TESTOSTERONE BLOOD TEST #1
[10/19]
Total Tesosterone is 4.52ng/ml (normal range here is 2.49 - 8.36)
Free T is 7.1 ng/dl (nomal is 5.8 - 18.0)
E2 18.72pg/ml (norm range here is 27.1 - 60.7)
FSH is 3.8 (normal 1.5 - 12.4)
LH 2.99 (1.7 - 8.6 is normal)
PSA normal

INJECTION #1: testosterone ethanate 250mg
10/20

BLOOD TEST #2 [10/22]
E2 34.19 (normal range is 27.1 - 60.7)
TOTAL TESTOSTERONE 15.80

BLOOD TEST #3 [10/24]
E2 51.17 (normal is 27.1 - 60.7)
Total T 15.10 (normal is 2.49 - 8.36)

BLOOD TEST #4 [10/29]
E2 26.83 (normal range is 27 - 60)
Total T 8.00 (normal range is 2.49 - 8.36)

INJECTION #2: test ethanate 125mg
[10/30]

BLOOD TEST #5 [11/6]
E2 42.46 (normal range 27 - 60)
Total T 7.62 (normal range 7.62)


#2

If you double your free testosterone, you’ll likely feel better, provided your other underlying health issues are not the major cause of your symptoms. You are entitled to have more than one thing wrong though and your testosterone is not optimal.

Not sure what to make of your protocol, not sure what you are planning going forward, but getting multiple labs within the short time frame is interesting. I can’t say you would need an AI, so I would hold off for a while unless I developed significant and obvious high E2 symptoms.


#3

Are you concerned with reproduction? If so what you are doing is shutting down the testes and with that sperm production. After that, how are you feeling after your couple of shots? There is usually a honeymoon phase of about 4 weeks where people feel good/better but then the HPGA axis shuts down (https://en.wikipedia.org/wiki/Hypothalamic–pituitary–gonadal_axis) and there is a bit of a slide. If you stick with it you will start to feel better a few weeks later and then its all about dialing in your dosage.


#4

This may be where I am, feeling like absolute garbage the past 3 days. Does dosage typically need to be increased when the testes are shut down or does the body just adapt again?


#5

stay the course…you will pull out of it. Keep things consistent now more than ever so your body adapts.


#6

Should have put more nuance into my question. Not planning on altering dosage anytime soon. I’m waiting until week 8 to reassess…I was just curious.


#7

please try to define for me what high E2 symptoms would look like. I understand what gynocomastia is and the symptoms of the onset for this to watch for.

what about the E2? if it rises about the normal range is that when i should take an AI?


#8

I feel really great on 250mg shots of T. my low libido is totally reversed. my low energy is totally reversed. i am able to workout longer and more frequently. i feel like i am gaining every time i go to the gym.

i decided i would like to continue to take a 250mg shot per every ten days until i have gained maybe 10 pounds of muscle. after that i can lower my dose to 100 per week probably for life because i dont think i will ever feel this way without T supplementation.

I have no interest in having kids. but of course i do not want to develop raisin nuts or whatnot. do you think i need to take HCG? this is a big question for me. i dont want to damage myself in any way.

my blood tests tell me that i can get my T and E in normal range with a dose of 100mg/125mg ethanate every 7 - 10 days. but i feel much better on 250.

so i guess i just need to wait until after this HPGA shut-down and then start all over again with trying to find my correct dose? i think i will need to be on this stuff for the rest of my life because i hate having no energy and low libido. i love women and i want to work and do stuff every day, not sit around because i have no energy. that’s a waste of life. so i think i have no choice really. im 41 now, 10 to 20 more good years of life is acceptable to me. i think my kidneys will be non functional in 20 years anyhow. they seem to be slowly breaking.


#9

Aside from the typical gynecomastia signs and symptoms, guys with high E2 will complain of sexual dysfunction, ED, libido, etc., as well a fluid retention, mood swings, depression, anxiety, loss of appetite. Men joke about PMS, but we really have no reference point of understanding what some women deal with. Guys who used AAS or TRT often (in the case of anabolic steroids) experience some of these symptoms.

I would not rely on the lab result as my indicator for when to institute an AI. I discontinued anastrozole several months ago and my E2 was 49/62 last time I checked. On paper it’s high, but I am feeling good and my lipids came back better than I can remember for some time. Go with how you feel.


#10

thank you for the advice. what about other aspects of my health, such as sperm production and testicular atrophy–should i worry about these? should i take hcg? can i stay on T indefinitely? i want to do whatever is necessary to protect myself from negative side effects.


#11

TRT will reduce sperm production and cause testicular atrophy, though less so in some. If you would like to retain maximum fertility and avoid testicular atrophy, you want to take hCG with testosterone. You can, and will want to, stay on TRT indefinitely.


#12

ok. thank you very much. i went to a pharmacy to ask for HCG and they had never heard of it. do you possibly know of any brand names in europe?


#13

never mind, i found some sellers online. thanks.


#14

hello. i started feeling really tired about three days ago. it’s strange to me because i took a 250mg inject only 5/6 days ago. maybe i have started to go through my back month which you said will start after the “honeymoon phase”. but if this is what is happening then it started early, after only 3 weeks or so. is this the likely explanation?


#15

Maybe, hang in there for another 3-4 weeks before changing anything. Your free testosterone was 1.57% so your SHBG is likely mid range, which means you should be fine with once weekly injections.


#16

do you think once weekly is better than once per two weeks for test ethanate? thanks for the reply


#17

Definitely, the options would be more frequent dosing, cannot say for certain without knowing your SHBG. You’re taking a pretty large dose, so you may notice more of a swing from day 1 to day 7, but you shouldn’t at two or three days post injection unless your SHBG is very low, which is doubtful given your free test percentage. As you may be discovering, response to TRT varies in many ways.

I take 200mg/week cypionate injections, SHBG in mid 20s, and my last lab result at trough had me at 902 total and 220 free.

I know a guy who was taking 400mg every 2 weeks (PCP rx) and was feeling like crap. Seven days after injecting 400mg his total test was 380! His SHBG was 5. He switched to 100mg twice weekly, and three days after injection (at trough) his total test was a 800.

Run it for another month and see where your labs are and in the meantime, pay attention to any trends regarding how you feel incident to your injections. For the most part, to me, it makes sense to start with weekly injections and increase the frequency if needed.


#18

Ok I will start taking weekly instead of every ten days. Thanks for your advise.


#19

I just realized that i started to feel mildly weak and ill after taking aromasin. i thought i would try it to see how it feels and to test my E2 level 48 hours after taking it. i took it at the same time as my last injection of T ethanate (250mg).

i just read the side effects include tiredness. so i will definitely not be taking this drug again unless absolutely necessary. it is a very strong drug (for me) and it really made me feel lethargic for the past 4/5 days. lethargy is the worst because i cannot work out when i feel this way. it ruins my motivation to work too.


#20

How much did you take?